MAUDE Adverse Event Report: EXACTECH, INC. LOCKING FEMORAL IMPACTOR 0-5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. LOCKING FEMORAL IMPACTOR 0-5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number LOCKING FEMORAL IMPACTOR 0-5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, part of the impactor broke off during the impaction of the femoral component.The implant was already seated and caused no delay to surgery.There was no parts or pieces fell into the patient wound site.The surgical site was confirmed clean by surgeon and the procedure carried on with no delay.Patient remained in stable condition.Sales rep was unable to obtain photos/x-rays.The device will be return.
 
Additional Manufacturer Narrative
(h3) the broken instrument reported was likely the result of either applying a bending moment to the locking jaw, which led to the plastic deformation and ultimate fracture of the threaded rod or impacting the locking jaw/threaded rod during this surgery or a previous surgical use, which may have imposed high loads to the threaded rod and led to crack initiation, propagation, and ultimate fracture of the threaded rod.The most probable root cause associated with the reported event of "broken / non-functional¿ is associated with a partial or full-thickness crack in the device materials.

Brand Name
LOCKING FEMORAL IMPACTOR 0-5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14046308
Report Number1038671-2022-00385
Device Sequence Number4804370
Product Code LXH
UDI-Device Identifier10885862059833
UDI-Public10885862059833
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOCKING FEMORAL IMPACTOR 0-5
Device Catalogue Number213-64-01
Device Lot Number73605001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown